Alert archive / Oklahoma / Tornado Warnings in 2014

Tornado Warning 12, NWS Shreveport, LA

June 6, 2014McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Jun 6, 2014, 10:35 AM CDT for McCurtain County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 10:35 AM CDT (15:35 UTC)
Expired
Jun 6, 2014, 11:00 AM CDT
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 10:18 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WFUS54 KSHV 061535
TORSHV
OKC089-061600-
/O.NEW.KSHV.TO.W.0012.140606T1535Z-140606T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 1100 AM CDT

* AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BETHEL...
  OR 32 MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  SHERWOOD BY 1040 AM CDT...
  HOCHATOWN BY 1050 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

&&

LAT...LON 3436 9448 3406 9457 3426 9493 3444 9483
TIME...MOT...LOC 1535Z 298DEG 42KT 3433 9484

$$

35

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:43 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 6, 6:43 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT FRI JUN 6 2014

.AVIATION...
EXPECT MVFR/IFR CEILINGS ACROSS DEEP EAST TEXAS AND WEST CENTRAL
LOUISIANA TO SPREAD NORTHWARD ACROSS AREA TERMINALS THROUGH 15Z.
VSBY REDUCTIONS BETWEEN 3 AND 5 MILES IN FOG WILL OCCUR AT A FEW
AIRPORTS WITH IFR VSBYS POSSIBLE FOR SHORT DURATIONS. CIGS WILL
BECOME VFR AFTER 15Z WITH CLOUD HEIGHTS CLIMBING TO NEAR 4 KFT BY
18Z. SCATTERED TSTMS MAY BRING SOME IN FLIGHT HAZARDS TO SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AFTER 15Z...BUT MOST
CONVECTION WILL BE EAST OF THE AREA BY 21Z. /14/

&&

.PREV DISCUSSION... /ISSUED 236 AM CDT FRI JUN 6 2014/

DISCUSSION...
UPPER LVL RIDGE OVER SOUTH TX...KEEPING MCS DEVELOPMENT ACROSS
CENTRAL PLAINS AT BAY FOR PAST COUPLE NIGHTS. HOWEVER...AS THIS
RIDGE BEGINS SINKING SLOWLY SWD INTO GULF OF MEXICO...FRONTAL
BOUNDARY OVER NE OK/NW AR WILL SINK SOUTH IN WNW FLOW ALOFT...
AND OUTFLOW BOUNDARIES WILL ATTEMPT TO PENETRATE NORTHERN EDGES OF
RIDGE. THUS...DEVELOPING TSTMS THIS AFTN WILL LIKELY AT LEAST
SKIRT NORTHERN CWA. SOME OF THESE STORMS COULD BE STG DURG THE
AFTN...AS 30 TO 50 KTS MID LVL WINDS AND STEEP LAPSE RATES
COMPENSATE FOR WEAK LOW LVL SHEAR AND MARGINAL MOISTURE FOR TSTMS.
DRY LOW LVL AIR BENEATH CLOUD BASES MAY HELP TO ENHANCE WIND GUSTS
IN CONVECTION...WITH TEMPS RISING TO AT LEAST NEAR 90 ACROSS AREA.
HOWEVER...LATER ON SUNDAY WILL SEE THE MOST SIGNIFICANT SHIFTING
SWD OF THIS CONVECTION...WITH POPS RISING FROM THE NORTH SUNDAY
AFTN INTO SUNDAY NIGHT. MODELS NOW ALSO TRYING TO CLOSE UPPER LOW
DURING ALL OF THIS...WHICH WOULD KEEP INTERMITTENT PERIOD OF
CONVECTION THRU MUCH OF NEXT WEEK...SHOULD THIS LOW CLOSE NEAR
ARKANSAS. HOWEVER...MODELS NOT IN GOOD ENOUGH AGREEMENT OVER
POSITIONING OF THIS FEATURE...SO FOR LATE IN EXTENDED...WILL CARRY
MOSTLY ISOLD POPS./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  73  92  73  90 /  20  10  10  10  20
MLU  91  72  94  71  92 /  20  10  10  10  20
DEQ  89  69  91  70  87 /  30  20  20  30  30
TXK  89  72  90  72  88 /  30  10  20  20  30
ELD  89  71  94  70  88 /  30  10  20  20  30
TYR  90  72  92  73  91 /  10  10  10  10  10
GGG  91  72  91  73  92 /  10  10  10  10  10
LFK  92  72  93  73  92 /   0  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 6, 5:53 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT FRI JUN 6 2014

ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-071100-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
553 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY
HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ050-051-059>061-072-073-OKZ077-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
553 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS MAY DEVELOP
TODAY. A FEW STORMS DURING THE AFTERNOON MAY PRODUCE STRONG GUSTY
WINDS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND
INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL
AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR
TODAY OR TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:07 AM CDTSevere Thunderstorm WarningSHVMcCurtain53 min
Jun 6, 10:55 AM CDTSevere Thunderstorm WarningSHVMcCurtain65 min

Nearby

Tornado Warnings in Oklahoma, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.